Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Tucson, AZ

March 26, 2010

NWS Tucson, AZ issued this red flag warning at Mar 26, 2010, 6:32 AM MST. It took effect at Mar 26, 2010, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2010, 6:32 AM MST (13:32 UTC)
In effect from
Mar 26, 2010, 11:00 AM MST
Expired
Mar 26, 2010, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WWUS85 KTWC 261332
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
632 AM MST FRI MAR 26 2010

AZZ148-262215-
/O.UPG.KTWC.FW.A.0001.100326T1800Z-100327T0200Z/
/O.NEW.KTWC.FW.W.0001.100326T1800Z-100327T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
632 AM MST FRI MAR 26 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148
(SOUTHERN GRAHAM AND COCHISE COUNTIES) BELOW 6000 FEET FOR STRONG 
AND GUSTY WEST WINDS...LOW RELATIVE HUMIDITIES...AND A MODERATE
TO HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 BELOW
6000 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE FOUR CORNERS
REGION TODAY. THIS WILL RESULT IN STRONG AND GUSTY WEST WINDS OVER
EASTERN PORTIONS OF SOUTHEAST ARIZONA. EXPECT SUSTAINED 20 FOOT
WINDS IN THE WARNING AREA OF 20 TO 30 MPH WITH GUSTS TO AROUND 45
MPH. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 6 TO 14 PERCENT THIS AFTERNOON. 

THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
LOWER ELEVATIONS OF EASTERN PORTIONS OF FIRE WEATHER ZONE 148
(SOUTHERN GRAHAM AND COCHISE COUNTIES). FIRE DANGER WILL BE MUCH
LESS ABOVE 6000 FEET...WHERE SNOWPACK AND CONTINUED SNOW MELT WILL
LIMIT THE THREAT IN THOSE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$
2 follow-up statements
325 
WWUS85 KTWC 262054
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
154 PM MST FRI MAR 26 2010

AZZ148-270200-
/O.CON.KTWC.FW.W.0001.000000T0000Z-100327T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
154 PM MST FRI MAR 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148
(SOUTHERN GRAHAM AND COCHISE COUNTIES) BELOW 6000 FEET FOR STRONG 
AND GUSTY WEST WINDS...LOW RELATIVE HUMIDITIES...AND A MODERATE
TO HIGH FIRE DANGER......

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A TROUGH OF LOW PRESSURE HAS GENERATED STRONG AND GUSTY WINDS OVER
ESPECIALLY EASTERN PORTIONS OF SOUTHEAST ARIZONA. SUSTAINED 20
FOOT WINDS IN THE WARNING AREA OF 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. THESE
WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 7 TO
14 PERCENT THIS AFTERNOON.

THIS HAS RESULTED IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
LOWER ELEVATIONS OF EASTERN PORTIONS OF FIRE WEATHER ZONE 148
(SOUTHERN GRAHAM AND COCHISE COUNTIES). FIRE DANGER IS MUCH LESS
ABOVE 6000 FEET...WHERE SNOW PACK AND CONTINUED SNOW MELT WILL
LIMIT THE THREAT IN THOSE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$
048 
WWUS85 KTWC 270207
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
707 PM MST FRI MAR 26 2010

AZZ148-270315-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-100327T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
707 PM MST FRI MAR 26 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

A STRONG STORM SYSTEM OVER NORTHERN NEW MEXICO WILL CONTINUE TO
MOVE EASTWARD AND AWAY FROM SOUTHEAST ARIZONA TONIGHT. SURFACE
WINDS HAVE STARTED TO DIMINISH ACROSS THE AREA THIS EVENING.
ALSO...RELATIVE HUMIDITIES HAVE CLIMBED ABOVE 15 PERCENT ACROSS
MOST SECTIONS AND ARE EXPECTED TO CONTINUE TO SLOWLY RECOVER THE
REST OF TONIGHT. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:45 AM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 26, 2:45 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
245 AM MST FRI MAR 26 2010

.SYNOPSIS...A WEATHER SYSTEM BRUSHING THE AREA TODAY WILL BRING
STRONG AND GUSTY WINDS BY LATE MORNING INTO TO THIS EVENING. A FEW
DEGREES OF COOLING CAN ALSO BE EXPECTED TODAY AND SATURDAY AS THE
SYSTEM PASSES THROUGH. HIGH PRESSURE ALOFT WILL BUILD IN BEHIND THE
SYSTEM SUNDAY INTO EARLY NEXT WEEK. THIS WILL RESULT IN A STRONG
WARMING TREND WITH HIGH TEMPERATURES PEAKING A FEW DEGREES ABOVE
NORMAL BY TUESDAY.

&&

.DISCUSSION...THE WIND WILL BE THE MAIN CONCERN TODAY AS A LOW
PRESSURE TROUGH PASSES THROUGH THE REGION THIS MORNING INTO THIS
EVENING. LATEST MODELS CONTINUED TO POINT TO THE EASTERN ONE-THIRD
OF ARIZONA INTO NEW MEXICO AS BEING THE AREA FOR THE STRONGEST
WINDS. THUS...WILL KEEP THE WIND ADVISORY GOING FOR THE SAME AREA
THAT IT WAS POSTED FOR EARLIER. STRONG AND GUSTY WINDS COUPLED WITH
LOW AFTERNOON RELATIVE HUMIDITIES WILL ALSO BE A FIRE WEATHER
CONCERN FOR TODAY. SEE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

MODELS WERE IN GOOD AGREEMENT IN SHOWING THE TROUGH AXIS MOVING EAST
OF THE AREA BY 00Z SATURDAY...WITH HIGH PRESSURE ALOFT BUILDING IN
FROM THE WEST LATE SATURDAY INTO MONDAY. HIGH TEMPERATURES SHOULD
PEAK AROUND TUESDAY BEFORE ANOTHER SYSTEM APPROACHES THE REGION. GFS
MODEL TRACKS THIS NEXT WEATHER SYSTEM INTO THE AREA AROUND WEDNESDAY
NIGHT INTO EARLY FRIDAY. FOR NOW...HAVE ONLY MADE SOME MINOR
INCREASE TO GRIDDED POP VALUES FOR WEDNESDAY NIGHT AND THURSDAY.

&&

.AVIATION...MAINLY CLEAR SKIES WILL CONTINUE ACROSS SOUTHEAST
ARIZONA THROUGH 12Z SATURDAY...WITH ONLY A FEW-SCT CIRRUS CLOUDS AT
TIMES. LIGHT WINDS EARLY THIS MORNING WILL INCREASE RAPIDLY BETWEEN
15Z-18Z AS A STORM SYSTEM PASSES THROUGH THE FOUR CORNERS REGION.
AFTER 18Z...EXPECT SUSTAINED SWLY/WLY WINDS OF 10-20 KTS FROM TUCSON
WESTWARD AND 15-25 KTS EAST OF THE TUCSON AREA. SOME WIND GUSTS OVER
COCHISE...GRAHAM AND GREENLEE COUNTIES WILL BE AROUND 40 KTS. AREAS
OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DURING THE AFTERNOON
AND EARLY EVENING HOURS. WINDS WILL THEN SLOWLY DIMINISH THROUGH THE
EVENING HOURS TONIGHT...WITH SWLY/SLY WINDS OF 10-15 KTS PERSISTING
THROUGH THE OVERNIGHT HOURS AND INTO THE EARLY MORNING HOURS ON
FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE FOUR
CORNERS REGION TODAY...RESULTING IN STRONG AND GUSTY WEST WINDS...
ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE
STRONGEST WINDS ARE EXPECTED ACROSS GREENLEE...GRAHAM...AND COCHISE
COUNTIES...WHERE SUSTAINED WIND SPEEDS OF 20-30 MPH WILL BE
COMMON...ALONG WITH WIND GUSTS TO AROUND 45 MPH. WIND SPEEDS ACROSS
PIMA/PINAL/SANTA CRUZ COUNTIES AND POINTS WESTWARD WILL BE LESS...
AVERAGING 10-20 MPH WITH GUSTS TO NEAR 35 MPH. THESE WINDS WILL
COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 6 TO 14 PERCENT
THIS AFTERNOON.

THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
LOWER ELEVATIONS OF EASTERN PORTIONS OF FIRE WEATHER ZONE 148
(SOUTHERN GRAHAM AND COCHISE COUNTIES). FIRE DANGER WILL BE MUCH
LESS ABOVE 6000 FEET...WHERE SNOWPACK AND CONTINUED SNOW MELT WILL
LIMIT THE THREAT IN THOSE AREAS. THE PRIMARY CONCERN WILL BE WITH
VALLEY GRASSLANDS ACROSS GRAHAM/COCHISE COUNTIES.

THEREFORE...THE FIRE WEATHER WATCH THAT WAS IN EFFECT FROM 11 AM
MST TO 7 PM MST TODAY FOR EASTERN ZONE 148 BELOW 6000 FEET HAS BEEN
UPGRADED TO A RED FLAG WARNING.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
   RED FLAG WARNING EASTERN FIRE WEATHER ZONE 148 INCLUDING
   GRAHAM AND COCHISE COUNTIES BELOW 6000 FEET FROM 11 AM MST TO 7
   PM MST TODAY.
   WIND ADVISORY AZZ019-030-035 INCLUDING GREENLEE...GRAHAM AND
   COCHISE COUNTIES FROM 11 AM MST TO 7 PM MST TODAY.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 26, 3:54 AM MST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
354 AM MST FRI MAR 26 2010

AZZ030-035-262200-
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
354 AM MST FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TODAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM TODAY FOR BELOW
6000 FEET DUE TO STRONG GUSTY WINDS...LOW HUMIDITY AND MODERATE TO
HIGH FIRE DANGER...

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP TODAY WITH A WIND ADVISORY AND RED
FLAG WARNING IN EFFECT. PLEASE SEE PHXNPWTWC (WWUS75) AND
PHXRFWTWC (WWUS85) FOR DETAILS. AREAS OF BLOWING DUST MAY ALSO
RESULT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-262200-
NORTHERN GREENLEE COUNTY-
354 AM MST FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TODAY...

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP TODAY WITH A WIND ADVISORY IN
EFFECT. PLEASE SEE PHXNPWTWC (WWUS75) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-033-034-262200-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
354 AM MST FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS TODAY MAY LEAD TO AREAS OF BLOWING DUST AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-032-262200-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
354 AM MST FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

Nearby

Red Flag Warnings in Arizona, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.